Alert archive / Texas / High Wind Warnings in 2022

High Wind Warning 17, NWS Midland/Odessa, TX

March 20, 2022Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Mar 20, 2022, 2:36 PM CDT for Culberson County, Texas. It took effect at Mar 22, 2022, 1:00 AM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2022, 2:36 PM CDT (19:36 UTC)
In effect from
Mar 22, 2022, 1:00 AM CDT
Expired
Mar 21, 2022, 2:00 PM CDT
In force
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3999 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

924 
WWUS74 KMAF 201936
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
236 PM CDT Sun Mar 20 2022

TXZ275-202045-
/O.CAN.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
Chinati Mountains-
236 PM CDT Sun Mar 20 2022

...HIGH WIND WATCH IS CANCELLED...

Winds look to remain below high wind criteria. 

$$

TXZ271-211245-
/O.UPG.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
/O.NEW.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
/O.NEW.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO
MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT...
...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
4 AM CDT /3 AM MDT/ TUESDAY...

* WHAT...For the first High Wind Warning, west winds 45 to 55 mph
  with gusts up to 75 mph expected. For the second High Wind
  Warning, northeast winds 40 to 50 mph with gusts up to 65 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...For the first High Wind Warning, from 9 AM CDT /8 AM 
  MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. For the 
  second High Wind Warning, from 1 AM CDT /midnight MDT/ to 4 AM 
  CDT /3 AM MDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility and make travel
  hazardous. Severe turbulence near the mountains will be
  hazardous for low flying light aircraft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-277-211245-
/O.UPG.KMAF.HW.A.0013.220321T1200Z-220322T0300Z/
/O.NEW.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Fort Davis
236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO
MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In
  Texas, Guadalupe Mountains and Davis Mountains above 6000 Feet.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Blowing dust may reduce visibility and make travel
  hazardous. Severe turbulence near the mountains will be
  hazardous for low flying light aircraft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272>274-278-211245-
/O.NEW.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, and Alpine
236 PM CDT Sun Mar 20 2022 /136 PM MDT Sun Mar 20 2022/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ MONDAY TO
MIDNIGHT CDT /11 PM MDT/ MONDAY NIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Reeves County Plains and Davis 
  Mountains Foothills, and Eastern Culberson County.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility and make travel difficult. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ051-052-061>063-068>070-075-210900-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-220321T0900Z/
Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos-
Including the cities of Stanton, Big Spring, Odessa, Midland, 
Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton
236 PM CDT Sun Mar 20 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 4 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may reduce visibility and make travel hazardous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
2 follow-up statements
586 
WWUS74 KMAF 210823
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
323 AM CDT Mon Mar 21 2022

TXZ271-212200-
/O.CON.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
/O.CON.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT
MDT/ TO 4 AM CDT /3 AM MDT/ TUESDAY...

* WHAT...For the first High Wind Warning, west winds 45 to 55 mph
  with gusts up to 75 mph expected. For the second High Wind
  Warning, northeast winds 40 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...For the first High Wind Warning, from 9 AM CDT /8 AM 
  MDT/ Monday to midnight CDT /11 PM MDT/ Monday night. For the 
  second High Wind Warning, from 1 AM CDT /midnight MDT/ to 4 AM 
  CDT /3 AM MDT/ Tuesday.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility and make 
  travel hazardous. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-277-212200-
/O.CON.KMAF.HW.W.0016.220321T1400Z-220322T0500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Fort Davis
323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
THIS MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...

* WHAT...West winds 35 to 50 mph with gusts up to 70 mph 
  expected.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In 
  Texas, Guadalupe Mountains and Davis Mountains above 6000 Feet.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility and make 
  travel hazardous. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ051-052-061>063-068>070-075-212200-
/O.EXA.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
/O.CON.KMAF.WI.Y.0009.000000T0000Z-220321T0900Z/
Martin-Howard-Ector-Midland-Glasscock-Crane-Upton-Reagan-Pecos-
Including the cities of Stanton, Big Spring, Odessa, Midland, 
Garden City, Crane, McCamey, Rankin, Big Lake, and Fort Stockton
323 AM CDT Mon Mar 21 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT
TONIGHT...

* WHAT...For the first Wind Advisory, southeast winds 25 to 35 mph
  with gusts up to 50 mph. For the second Wind Advisory, 
  southwest winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ053-059-060-067-082-275-276-279>282-212200-
/O.EXA.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
Mitchell-Loving-Winkler-Ward-Terrell-Chinati Mountains-
Marfa Plateau-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Colorado City, Mentone, Kermit, Monahans,
Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, 
Marathon, Chisos Basin, Presidio, Lajitas, and Castolon
323 AM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CDT
TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NMZ028-TXZ272>274-278-212200-
/O.CON.KMAF.WI.Y.0010.220321T1400Z-220322T0500Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-
Davis Mountains Foothills-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Van Horn, Pecos, and Alpine
323 AM CDT Mon Mar 21 2022 /223 AM MDT Mon Mar 21 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO MIDNIGHT CDT /11 PM MDT/ TONIGHT...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, Reeves County Plains and Davis 
  Mountains Foothills, and Eastern Culberson County.

* WHEN...From 9 AM CDT /8 AM MDT/ Monday to midnight CDT /11 PM 
  MDT/ Monday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
364 
WWUS74 KMAF 211900
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
200 PM CDT Mon Mar 21 2022

TXZ271-220500-
/O.CAN.KMAF.HW.W.0017.220322T0600Z-220322T0900Z/
/O.CON.KMAF.HW.W.0016.000000T0000Z-220322T0500Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
200 PM CDT Mon Mar 21 2022 /100 PM MDT Mon Mar 21 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT...

...THE HIGH WIND WARNING FOR EARLY TUESDAY MORNING HAS BEEN
CANCELLED DUE TO FORECASTED WINDS BELOW HIGH WIND CRITERIA....

* WHAT...West winds 45 to 60 mph with gusts up to 75 mph.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Until midnight CDT /11 PM MDT/ tonight.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility and make 
  travel hazardous. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ027-TXZ270-277-220500-
/O.CON.KMAF.HW.W.0016.000000T0000Z-220322T0500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Fort Davis
200 PM CDT Mon Mar 21 2022 /100 PM MDT Mon Mar 21 2022/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In
  Texas the Guadalupe Mountains and the Davis Mountains above 
  6000 Feet.

* WHEN...Until midnight CDT /11 PM MDT/ tonight.

* IMPACTS...Travel will be difficult, especially for high 
  profile vehicles. Blowing dust may reduce visibility and make 
  travel hazardous. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ051>053-059>063-067>070-075-082-272>276-278>282-220500-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-220322T0500Z/
Eddy County Plains-Martin-Howard-Mitchell-Loving-Winkler-Ector-
Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, 
Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake,
Fort Stockton, Dryden, Sanderson, Van Horn, Pecos, Marfa, Alpine,
Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, 
Lajitas, and Castolon
200 PM CDT Mon Mar 21 2022 /100 PM MDT Mon Mar 21 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph.

* WHERE...Portions of southeast New Mexico and southwest and 
  western Texas.

* WHEN...Until midnight CDT /11 PM MDT/ tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Blowing dust may reduce visibility and make travel 
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 20, 12:25 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Mar 20, 12:25 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1225 PM CDT Sun Mar 20 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1218 PM CDT Sun Mar 20 2022

Windy, gusty, and dusty conditions are anticipated next 24 hours
with the approach and arrival of an upper-level trough.
Windy/gusty return flow is anticipated this afternoon, w/MVFR
visibility at times due to BLDU, and will remain elevated
overnight due to a potent 65+kt LLJ. Winds begin veering to
southwest after sunup, and will increase and become gusty once
again. MVFR cigs are anticipated at KMAF overnight before winds
veer to SW.

&&

.SHORT TERM...
(Today through Monday afternoon)
Issued at 316 AM CDT Sun Mar 20 2022

An active period of weather is expected through the short term
period. Sunday sees strong lee troughing develop out ahead of the
very deep trough progressing across the Intermountain West. This
results in strong southerly flow area wide with stronger winds
across the Eastern Permian Basin and Lower Trans Pecos. Winds are
expected to reach low end wind advisory criteria for portions of
these areas where a Wind Advisory has been issued for this afternoon
into tonight. Temperatures are expected to be well above normal with
the low-level thermal ridge overhead. Highs in the upper 70s and low
80s can be expected for most. The strong winds and continued dry
weather raise fire weather concerns and most of the region is under
a Red Flag Warning this afternoon through early evening. See the
Fire Weather Discussion for more details.

Tonight remains mild with increasing cloud cover, moisture return,
and strong winds. Lows in the 40s and 50s are anticipated for much
of the area. The Lower Trans Pecos and Eastern Permian Basin is
expected to continue to have winds near or above Wind Advisory
criteria through much of the overnight hours, given a potent low-
level jet, before winds finally weaken late tonight. Precipitation
chances begin to enter the picture late tonight. Isolated
thunderstorms may be possible across portions of Southeast New
Mexico and the Upper Trans Pecos with a lead shortwave trough that
moves through the region overnight.

The upper-level through begins to cut-off from the main flow and
moves overhead during the afternoon Monday. As this occurs a few
things are expected to happen. Winds will gradually become
southwesterly-westerly with increasing strength through the
afternoon. High winds are expected across the Guadalupe, Delaware,
Davis, and Chinati Mountains, where a High Wind Watch remains in
effect. Additionally, these strong winds will spill over into most
of the surrounding lower terrain. Much of the region will likely
reach wind advisory criteria or get very close to it during the
afternoon. Patchy blowing dust will also be possible with these
winds. As the dryline pushes east during the early afternoon
thunderstorms appear likely just behind and along this boundary
before racing east with storms expected from near Midland and across
the eastern basin. Additionally, thunderstorms further west under
the developing upper-low will will be possible. Any activity further
west will spread eastward by evening. Total precipitation amounts
should remain very light given very dry air near the surface. Any
precipitation may do little to curb the fire weather threat as the
strong southwesterly-westerly winds and dry air is expected to
result in critical to extremely critical fire weather conditions for
much of the area with a Fire Weather Watch in effect. See the Fire
Weather Discussion for further details. With cooling temperatures
aloft under the upper-low, high temperatures in the 60s and 70s can
be expected for most on Monday.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 316 AM CDT Sun Mar 20 2022

Upper low/trough Monday night will swing across Ern NM/W TX reaching
KS by morning as a ridge extends up the West Coast.  As the low
drifts NE the backside of the trough will move down across the area
Tuesday.  By Wednesday this trough will extend from the Great Lakes
to SW TX.  Once this trough pushes east Thursday the upper ridge
will start to build in from the west and by Sunday will extend from
TX up across the Central Plains to Canada.

Will be cooler Tuesday with post frontal conditions. highs in the
50s and 60s with a few 70s along the Rio Grande.  Similar temps
Wednesday before warming Thursday but still below normal.  N wind
Tuesday and Wednesday will come around to the W Thursday.  By Friday
70s with some 80s return.  The weekend will be warmer than normal
under the ridge in the 80s.  Lows mainly in the 30s.

There will be a chance of storms continuing Monday night mainly
across SE NM and the Nrn Permian Basin but could also see some from
Van Horn to Alpine. Expect little rainfall with these storms but
could produce severe wind gusts.  Other than a few lingering
storms in the Guadalupes Tuesday the rest of the forecast is dry.

&&

.FIRE WEATHER...
Issued at 316 AM CDT Sun Mar 20 2022

Looking at two windy days. A Red Flag Warning is in effect today
for most of the area with a Fire Wx Watch in effect for all the
area Monday. Today will have a surface trough extending down
across the area with a SE wind ahead of it and a SW wind behind. A
Wind Advisory is in effect for much of the Permian Basin and
Pecos County today and tonight as unusually strong inflow into a
Leeside low expected. Will have very low RH west of the trough in
the 10 to 15 percent range with RH below 20 percent east of the
trough. RFTI will mainly be in the 3 to 4 range. Could also see a
few thunderstorms tonight across SE NM and the NE Permian Basin.

As the upper trough swings into the area Monday it will push a
Pacific front through the region with a gusty W wind. A High Wind
Watch is in effect for the Guadalupe and Davis Mountains with
additional wind advisories expected.  Minimum RH below 15 percent
expected south of the Pecos River and across the Southern Permian
Basin. Thunderstorms are likely Monday across portions of SE NM
with a chance north of a Van Horn to Colorado City line. Lower
chances elsewhere.  Expect little rainfall with these storms but
could get lightning caused fire starts and have strong, gusty
errattic wind with any of these storms. A cold front will move
through Monday night ending fire wx concerns for a couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               53  73  40  60 /  20  30  10  10
Carlsbad                 43  65  36  60 /  20  50  20  10
Dryden                   53  77  45  69 /  10  10  10   0
Fort Stockton            50  71  39  62 /   0  10  10   0
Guadalupe Pass           42  55  34  52 /  10  40  20  10
Hobbs                    45  65  33  57 /  10  50  30  10
Marfa                    35  61  30  55 /  10  20  20   0
Midland Intl Airport     52  70  38  60 /  10  20  10  10
Odessa                   53  70  39  60 /  10  20  10  10
Wink                     46  68  38  63 /  10  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
     Andrews-Borden-Crane-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Martin-
     Midland-Mitchell-Pecos-Reagan-Reeves County Plains-Scurry-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Fire Weather Watch from Monday afternoon through Monday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Wind Advisory until 4 AM CDT Monday for Crane-Ector-Glasscock-
     Howard-Martin-Midland-Pecos-Reagan-Upton.

     High Wind Watch from Monday morning through Monday evening for
     Chinati Mountains-Davis Mountains-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains.

NM...Red Flag Warning until 7 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     Fire Weather Watch from Monday morning through Monday evening
     for Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from Monday morning through Monday evening for
     Guadalupe Mountains of Eddy County.

&&

SHORT TERM...91
LONG TERM....72
AVIATION...44
Hazardous weather outlook, Mar 20, 3:57 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
357 AM CDT Sun Mar 20 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-210900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
357 AM CDT Sun Mar 20 2022 /257 AM MDT Sun Mar 20 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect today across Southeast New Mexico,
the Guadalupe and Delaware Mountains, Trans Pecos, Permian Basin, and
Culberson County. Critical fire weather conditions with very high to
extreme fire danger are expected.

A Wind Advisory is in effect for this afternoon and tonight for much
of the Permian Basin and Pecos County.

There is a slight chance of thunderstorms tonight for portions of
Southeast New Mexico and for the Northeast Permian Basin.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Fire Weather Watch is in effect Monday afternoon across for all of
West Texas and Southeast New Mexico. Critical to extreme fire
weather conditions with very high to extreme fire danger are
expected.

A High Wind Watch is in effect Monday for the Guadalupe, Delaware,
Davis, and Chinati Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 2:57 AM CDTWind AdvisoryMAFCrane, Ector, Glasscock, Howard, Martin, Midland and 3 more25 hr
Mar 20, 2:36 PM CDTHigh Wind WarningMAFBrewster, Culberson, Jeff Davis, Presidio30 hr
Mar 20, 2:36 PM CDTWind AdvisoryMAFBrewster, Crane, Culberson, Ector, Glasscock, Howard and 13 more30 hr

Nearby

High Wind Warnings in Texas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.